MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC SUTURING SYSTEM FOR ESS

APOLLO ENDOSURGERY, INC SUTURING SYSTEM FOR ESS
Model Number THX-165-028
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on 21/apr/2023.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-could not be removed from tissue" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Troubleshooting: helix stuck in tissue: i.Use a suitable accessory through the primary channel to apply counter traction to the tissue around the helix, and pull the helix free.Ii.Once endoscopic techniques have been exhausted, utilize laparoscopic techniques to remove the helix.Adverse events possible complications that may result from using the endoscopic suturing system include, but may not be limited to: conversion to laparoscopic or open procedure and intra-abdominal (hollow or solid) visceral injury.Additional information: the investigator determined that a device history record (dhr) review is required for this complaint due to the complaint being mdr reportable.The subject product met all specifications and requirements in effect at the time of manufacture.There were no other complaints in the apollo database against this lot number af05306 and allegation.
 
Event or Problem Description
The device got stuck in the patient and was cut to be removed but part of the device was still stuck and the patient had to be transported to a new hospital were the doctor was able to remove the rest of the helix.The patient was released the next day and is doing well.
 
Additional Manufacturer Narrative
Supplement #01 medwatch submitted to the fda on 14/jun/2023.Additional information: the investigator determined that a device history record (dhr) review is required for this complaint due to the complaint being vigilance or mdr reportable.The subject product met all specifications and requirements in effect at the time of manufacture.There were no other complaints in the apollo database against this lot number af05306 and allegation.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 18/apr/2023.An ensizor, grasper, needle driver, anchor exchange and handle of the tissue helix returned.Engineering examined the devices prior to decontamination and did not find any discrepancies.The ensizor and grasper had no discrepancies.Engineering tested the needle driver, and it opens and closes as intended.Engineering visually inspected the needle driver and found a hole on the anchor exchange channel.There is also a small kink on the tissue helix channel at the distal end.Engineering inspected the tissue helix handle, and it locks and unlocks as intended.The wire inside the helix handle is assembled correctly.The complaint could not be verified as the devices that were returned had no discrepancies that could have contributed to the reported event.Lab analysis was not able to replicate the reported event of "helix-could not be removed from tissue".It has not been possible to determine a root cause for this reported complaint.The user effect of "helix-could not be removed from tissue" is known and labeled possible adverse event.

Brand Name
SUTURING SYSTEM FOR ESS
Common Device Name
SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC
1120 s. captail of texas hwy
bldg 1, ste 300
austin 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
building b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. captail of texas hwy
bldg 1, ste 300
austin 78746
5122795114
MDR Report Key16785648
Report Number3006722112-2023-00077
Device Sequence Number5691536
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public(01)10811955020688(17)20251109(11)20221109(10)AF05306
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF05306
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale